Ramsey results involving the fibonacci numbers

Hayri Ardal, David S. Gunderson, Veselin Jungić, Bruce M. Landman, Kevin Williamson

Research output: Contribution to journalArticle

2 Citations (Scopus)

Abstract

A collection A of sequences of positive integers is called regular if for all positive integers k and r, there is a least positive integer n = n(k, r) such that for every partition of {1,2,..., n} into r subsets, there is some subset that contains a k-term sequence belonging to A. In this paper we examine the regularity of families related to the Fibonacci numbers. In particular, we consider the regularity of the family of arithmetic progressions whose gaps are Fibonacci numbers, the family of increasing sequences (not necessarily arithmetic progressions) whose gaps are Fibonacci numbers, and the family of all sequences satisfying the Fibonacci recurrence x i = x i-1+ x i-2.

Original languageEnglish (US)
Pages (from-to)10-17
Number of pages8
JournalFibonacci Quarterly
Volume46-47
Issue number1
StatePublished - Feb 1 2008

Fingerprint

Lame number
Arithmetic sequence
Integer
Regularity
Subset
Monotonic increasing sequence
Recurrence
Partition
Family
Term

ASJC Scopus subject areas

  • Algebra and Number Theory

Cite this

Ardal, H., Gunderson, D. S., Jungić, V., Landman, B. M., & Williamson, K. (2008). Ramsey results involving the fibonacci numbers. Fibonacci Quarterly, 46-47(1), 10-17.

Ramsey results involving the fibonacci numbers. / Ardal, Hayri; Gunderson, David S.; Jungić, Veselin; Landman, Bruce M.; Williamson, Kevin.

In: Fibonacci Quarterly, Vol. 46-47, No. 1, 01.02.2008, p. 10-17.

Research output: Contribution to journalArticle

Ardal, H, Gunderson, DS, Jungić, V, Landman, BM & Williamson, K 2008, 'Ramsey results involving the fibonacci numbers', Fibonacci Quarterly, vol. 46-47, no. 1, pp. 10-17.
Ardal H, Gunderson DS, Jungić V, Landman BM, Williamson K. Ramsey results involving the fibonacci numbers. Fibonacci Quarterly. 2008 Feb 1;46-47(1):10-17.
Ardal, Hayri ; Gunderson, David S. ; Jungić, Veselin ; Landman, Bruce M. ; Williamson, Kevin. / Ramsey results involving the fibonacci numbers. In: Fibonacci Quarterly. 2008 ; Vol. 46-47, No. 1. pp. 10-17.
@article{3b4be98452a74d5990d2b58676539a0c,
title = "Ramsey results involving the fibonacci numbers",
abstract = "A collection A of sequences of positive integers is called regular if for all positive integers k and r, there is a least positive integer n = n(k, r) such that for every partition of {1,2,..., n} into r subsets, there is some subset that contains a k-term sequence belonging to A. In this paper we examine the regularity of families related to the Fibonacci numbers. In particular, we consider the regularity of the family of arithmetic progressions whose gaps are Fibonacci numbers, the family of increasing sequences (not necessarily arithmetic progressions) whose gaps are Fibonacci numbers, and the family of all sequences satisfying the Fibonacci recurrence x i = x i-1+ x i-2.",
author = "Hayri Ardal and Gunderson, {David S.} and Veselin Jungić and Landman, {Bruce M.} and Kevin Williamson",
year = "2008",
month = "2",
day = "1",
language = "English (US)",
volume = "46-47",
pages = "10--17",
journal = "Fibonacci Quarterly",
issn = "0015-0517",
publisher = "Fibonacci Association",
number = "1",

}

TY - JOUR

T1 - Ramsey results involving the fibonacci numbers

AU - Ardal, Hayri

AU - Gunderson, David S.

AU - Jungić, Veselin

AU - Landman, Bruce M.

AU - Williamson, Kevin

PY - 2008/2/1

Y1 - 2008/2/1

N2 - A collection A of sequences of positive integers is called regular if for all positive integers k and r, there is a least positive integer n = n(k, r) such that for every partition of {1,2,..., n} into r subsets, there is some subset that contains a k-term sequence belonging to A. In this paper we examine the regularity of families related to the Fibonacci numbers. In particular, we consider the regularity of the family of arithmetic progressions whose gaps are Fibonacci numbers, the family of increasing sequences (not necessarily arithmetic progressions) whose gaps are Fibonacci numbers, and the family of all sequences satisfying the Fibonacci recurrence x i = x i-1+ x i-2.

AB - A collection A of sequences of positive integers is called regular if for all positive integers k and r, there is a least positive integer n = n(k, r) such that for every partition of {1,2,..., n} into r subsets, there is some subset that contains a k-term sequence belonging to A. In this paper we examine the regularity of families related to the Fibonacci numbers. In particular, we consider the regularity of the family of arithmetic progressions whose gaps are Fibonacci numbers, the family of increasing sequences (not necessarily arithmetic progressions) whose gaps are Fibonacci numbers, and the family of all sequences satisfying the Fibonacci recurrence x i = x i-1+ x i-2.

UR - http://www.scopus.com/inward/record.url?scp=62649098755&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=62649098755&partnerID=8YFLogxK

M3 - Article

AN - SCOPUS:62649098755

VL - 46-47

SP - 10

EP - 17

JO - Fibonacci Quarterly

JF - Fibonacci Quarterly

SN - 0015-0517

IS - 1

ER -